MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was unknown.Used first date of the month the event was reported.
 
Event or Problem Description
It was reported that the wire became stuck inside the balloon.A 200cm v-18 control wire and a 2.5mm x 60mm x 90cm sterling were selected for a procedure.While advancing the balloon on the guidewire, the guidewire became stuck inside the balloon.The device was removed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned device consisted of a sterling balloon catheter with a guide wire inside the device.There was fluid in the shaft and balloon.The balloon was loosely folded.110 cm of the guide wire was protruding out of the catheter hub, and the guide wire was removed from the sterling catheter during analysis.Analysis of the tip, balloon, inner/outer shaft, and hub included visual and microscopic inspection.Inspection revealed the inner shaft was stretched and split open starting 55mm from the tip of the device.No other damage or defect was found with the returned device.The wire used with the device was used for device-to-device testing.The proximal end of the guide wire was inserted into the tip of the sterling catheter and was able to advance 60mm, then stopped inside the inner shaft damage and could not advance any further.The inner diameter (id) of the device was measured and met the product specification.The guide wire was measured with a calibrated micrometer and was less than.018" meeting specification.
 
Event or Problem Description
It was reported that the wire became stuck inside the balloon.A 200cm v-18 control wire and a 2.5mm x 60mm x 90cm sterling were selected for a procedure.While advancing the balloon on the guidewire, the guidewire became stuck inside the balloon.The device was removed.No patient complications were reported.It was further reported that this was a recanalization procedure for an occlusion in the leg.A 2.5mm x 120mm x 90cm sterling was used to complete the procedure.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10755966
Report Number2134265-2020-14998
Device Sequence Number14419284
Product Code LIT
UDI-Device Identifier08714729860068
UDI-Public08714729860068
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023904254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/13/2020
12/15/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/25/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1